MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Catalog Number 90183
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the subject stent retriever was pulled out after one pull, physician saw that there was a loose thread at the end of the subject stent retriever.It may appear that parts of the subject stent retriever have come loose.Procedure was completed successfully without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
B1 adverse event - corrected - no malfunction.B5 - executive summary - updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H1 type of reportable event - corrected - no malfunction.H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that subject stent retriever insertion tool was noted to be kinked/bent, retriever shaped section was intact, and retriever coils were noted to be damaged.A foreign material was noted wrapped around the distal end of the retriever shaped section.Functional inspection was not required as retriever fracture/broken during use was not confirmed based on visual inspection.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event retriever fracture/broken during use was not confirmed as it was noted that a foreign material/wire was attached to the distal end of the retriever, no damage was noted to the retrieve, it is likely that it was perceived that the retriever was fractured.The analysis results are consistent with the reported event.The retuned device failed to meet specification when returned due to the damage noted to the device.The device was returned and there was no damage noted to the retriever shaped section, there was some bending noted to the insertion tool and there was some slight damage noted to the retriever coils, both of these anomalies would not be related to the foreign material (wire) found attached to the retriever.The reported retriever fractured/broken during use was not confirmed during analysis, therefore an assignable cause of not confirmed will be assigned.It is likely that the retriever may have come in contact with another device during preparation or during use causing the analyzed foreign material.Therefore, an assignable cause of caused by other will be assigned to the analyzed retriever contaminated.It is likely that the retriever coils were slightly damaged during the clinical procedure, therefore an assignable cause of procedural factors will be assigned.It is likely that the insertion tool was damaged as a result of handling of the device prior to use, therefore an assignable cause of handling damage will be assigned to the analyzed retriever insertion tool kinked/bent.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that when the subject stent retriever was pulled out after one pull, physician saw that there was a loose thread at the end of the subject stent retriever.It may appear that parts of the subject stent retriever have come loose.Procedure was completed successfully without any clinical consequences to the patient.Update: the subject stent retriever was returned for analysis and was examined, and it was discovered that the reported event of the subject stent retriever being broken/fracture during use was not confirmed.The subject retriever insertion tool was noted to be kinked/bent, coils were damaged, and a foreign material was noted wrapped around the distal end of the retriever shaped section.

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21678659
Report Number3012931345-2025-00066
Device Sequence Number7693753
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public(01)00815742001839(17)260507(10)0000660466
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Catalogue Number90183
Device Lot Number0000660466
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale